Alert archive / California / Freeze Warnings in 2013

Freeze Warning 2, NWS San Francisco Bay Area, CA

January 9, 20138 counties in California

NWS San Francisco Bay Area, CA issued this freeze warning at Jan 9, 2013, 2:22 AM PST for 8 counties in California. It took effect at Jan 11, 2013, 2:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2013, 2:22 AM PST (10:22 UTC)
In effect from
Jan 11, 2013, 2:00 AM PST
Expired
Jan 11, 2013, 8:00 AM PST
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, Santa Clara County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 49 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2013-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2013-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-100 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS76 KMTR 091022
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
222 AM PST WED JAN 9 2013

...COLD TEMPERATURES EXPECTED FOR LATE THURSDAY NIGHT INTO FRIDAY
MORNING...

CAZ506-507-092200-
/O.NEW.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
222 AM PST WED JAN 9 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST FRIDAY. 

* TEMPERATURE: WIDESPREAD MID 20S TO LOWER 30S ARE EXPECTED FOR
  MOST OF THE NORTH BAY INTERIOR VALLEY AREA ALONG WITH THE NORTH
  BAY MOUNTAINS EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ508-513-092200-
/O.NEW.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
222 AM PST WED JAN 9 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S FOR
  MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY
  SHORELINE PLUS THE SANTA CLARA VALLEY. EVEN COLDER TEMPERATURES
  ARE FORECAST OVER SOUTHERN SANTA CLARA VALLEY AROUND GILROY AND
  MORGAN HILL. IN THOSE LOCATIONS LOWS IN SHELTERED AREAS WILL
  LIKELY DROP INTO THE MID TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

BELL
9 follow-up statements
137 
WWUS76 KMTR 091312
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
512 AM PST WED JAN 9 2013


CAZ506-507-091600-
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
512 AM PST WED JAN 9 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD MID 20S TO LOWER 30S ARE EXPECTED FOR 
  MOST OF THE NORTH BAY INTERIOR VALLEY AREA ALONG WITH THE 
  NORTH BAY MOUNTAINS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510-091600-
/O.NEW.KMTR.FG.Y.0002.130109T1312Z-130109T1700Z/
EAST BAY INTERIOR VALLEYS-
512 AM PST WED JAN 9 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST
THIS MORNING. 

* VISIBILITY: WIDESPREAD AREAS OF A QUARTER MILE OR LESS THROUGH
  THE EAST BAY INTERIOR VALLEYS.

* IMPACTS: LONGER THAN NORMAL COMMUTE TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ508-513-091600-
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
512 AM PST WED JAN 9 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S 
  FOR MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY 
  SHORELINE PLUS THE SANTA CLARA VALLEY. EVEN COLDER 
  TEMPERATURES ARE FORECAST OVER SOUTHERN SANTA CLARA VALLEY 
  AROUND GILROY AND MORGAN HILL. IN THOSE LOCATIONS LOWS IN 
  SHELTERED AREAS WILL LIKELY DROP INTO THE MID TO UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
763 
WWUS76 KMTR 091313 AAA
NPWMTR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
513 AM PST WED JAN 9 2013

CORRECTED EXPIRATION TIME OF PRODUCT

CAZ506-507-091700-
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
513 AM PST WED JAN 9 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD MID 20S TO LOWER 30S ARE EXPECTED FOR 
  MOST OF THE NORTH BAY INTERIOR VALLEY AREA ALONG WITH THE 
  NORTH BAY MOUNTAINS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510-091700-
/O.CON.KMTR.FG.Y.0002.000000T0000Z-130109T1700Z/
EAST BAY INTERIOR VALLEYS-
513 AM PST WED JAN 9 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* VISIBILITY: WIDESPREAD AREAS OF A QUARTER MILE OR LESS THROUGH 
  THE EAST BAY INTERIOR VALLEYS. 

* IMPACTS: LONGER THAN NORMAL COMMUTE TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ508-513-091700-
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
513 AM PST WED JAN 9 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S 
  FOR MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY 
  SHORELINE PLUS THE SANTA CLARA VALLEY. EVEN COLDER 
  TEMPERATURES ARE FORECAST OVER SOUTHERN SANTA CLARA VALLEY 
  AROUND GILROY AND MORGAN HILL. IN THOSE LOCATIONS LOWS IN 
  SHELTERED AREAS WILL LIKELY DROP INTO THE MID TO UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
651 
WWUS76 KMTR 091650
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
850 AM PST WED JAN 9 2013

CAZ506-091900-
/O.EXB.KMTR.FG.Y.0002.000000T0000Z-130109T1900Z/
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-
850 AM PST WED JAN 9 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST
THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO
8 AM PST FRIDAY. 

* VISIBILITY: WIDESPREAD AREAS OF A QUARTER MILE OR LESS THROUGH
  THE NORTH BAY INTERIOR VALLEYS.

* IMPACTS: LONGER THAN NORMAL COMMUTE TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ507-091900-
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY MOUNTAINS-
850 AM PST WED JAN 9 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD MID 20S TO LOWER 30S ARE EXPECTED FOR 
  MOST OF THE NORTH BAY INTERIOR VALLEY AREA ALONG WITH THE 
  NORTH BAY MOUNTAINS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510-091900-
/O.EXT.KMTR.FG.Y.0002.000000T0000Z-130109T1900Z/
EAST BAY INTERIOR VALLEYS-
850 AM PST WED JAN 9 2013

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS
MORNING. 

* VISIBILITY: WIDESPREAD AREAS OF A QUARTER MILE OR LESS THROUGH 
  THE EAST BAY INTERIOR VALLEYS. 

* IMPACTS: LONGER THAN NORMAL COMMUTE TIMES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ508-513-091900-
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
850 AM PST WED JAN 9 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S 
  FOR MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY 
  SHORELINE PLUS THE SANTA CLARA VALLEY. EVEN COLDER 
  TEMPERATURES ARE FORECAST OVER SOUTHERN SANTA CLARA VALLEY 
  AROUND GILROY AND MORGAN HILL. IN THOSE LOCATIONS LOWS IN 
  SHELTERED AREAS WILL LIKELY DROP INTO THE MID TO UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
820 
WWUS76 KMTR 091856
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1056 AM PST WED JAN 9 2013

CAZ506-092200-
/O.EXP.KMTR.FG.Y.0002.000000T0000Z-130109T1900Z/
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-
1056 AM PST WED JAN 9 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

FOG HAS STARTED TO LIFT WITH VISIBILITIES INCREASING...THEREFORE
THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510-092000-
/O.EXP.KMTR.FG.Y.0002.000000T0000Z-130109T1900Z/
EAST BAY INTERIOR VALLEYS-
1056 AM PST WED JAN 9 2013

...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. 

FOG HAS STARTED TO LIFT WITH VISIBILITIES INCREASING...THEREFORE
THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ507-092200-
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY MOUNTAINS-
1056 AM PST WED JAN 9 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD MID 20S TO LOWER 30S ARE EXPECTED FOR 
  MOST OF THE NORTH BAY INTERIOR VALLEY AREA ALONG WITH THE 
  NORTH BAY MOUNTAINS EARLY FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-513-092200-
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
1056 AM PST WED JAN 9 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S 
  FOR MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY 
  SHORELINE PLUS THE SANTA CLARA VALLEY. EVEN COLDER 
  TEMPERATURES ARE FORECAST OVER SOUTHERN SANTA CLARA VALLEY 
  AROUND GILROY AND MORGAN HILL. IN THOSE LOCATIONS LOWS IN 
  SHELTERED AREAS WILL LIKELY DROP INTO THE MID TO UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
147 
WWUS76 KMTR 092129
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
129 PM PST WED JAN 9 2013

CAZ513-101300-
/O.UPG.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
/O.EXA.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
129 PM PST WED JAN 9 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE: WIDESPREAD MID 20S TO LOWER 30S ARE EXPECTED FOR
  THE SANTA CLARA VALLEY...WITH THE COLDEST TEMPERATURES FROM
  MORGAN HILL TO GILROY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ510-516-528-101300-
/O.EXA.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
EAST BAY INTERIOR VALLEYS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
129 PM PST WED JAN 9 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST FRIDAY. 

* TEMPERATURE: WIDESPREAD 20S TO LOWER 30S ARE EXPECTED ACROSS THE
  SALINAS VALLEY...WITH THE WARMEST TEMPERATURES NEAR SALINAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ506-507-101300-
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
129 PM PST WED JAN 9 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD 20S TO LOWER 30S ARE EXPECTED IN THE
  VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-101300-
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
129 PM PST WED JAN 9 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S FOR
  MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY
  SHORELINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
329 
WWUS76 KMTR 101155
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
355 AM PST THU JAN 10 2013

CAZ506-507-510-513-516-528-102300-
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
355 AM PST THU JAN 10 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD 20S TO LOWER 30S ARE EXPECTED ACROSS THE
  INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND MONTEREY BAY
  REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-102300-
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
355 AM PST THU JAN 10 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S 
  FOR MANY LOCATIONS FRIDAY MORNING ALONG THE SAN FRANCISCO BAY 
  SHORELINE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
982 
WWUS76 KMTR 102145
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
145 PM PST THU JAN 10 2013

CAZ506-507-510-513-516-528-111600-
/O.NEW.KMTR.FZ.W.0003.130112T1000Z-130112T1600Z/
/O.CON.KMTR.FZ.W.0002.130111T1000Z-130111T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
145 PM PST THU JAN 10 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SATURDAY. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO
8 AM PST FRIDAY. 

* TEMPERATURE: WIDESPREAD 20S TO LOWER 30S ARE EXPECTED ACROSS THE
  INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND MONTEREY BAY
  REGION BOTH FRIDAY MORNING AND SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-111600-
/O.NEW.KMTR.FR.Y.0003.130112T1000Z-130112T1600Z/
/O.CON.KMTR.FR.Y.0002.130111T1000Z-130111T1600Z/
SAN FRANCISCO BAY SHORELINE-
145 PM PST THU JAN 10 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
FRIDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM
PST SATURDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO
8 AM PST FRIDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S FOR
  MANY LOCATIONS FRIDAY MORNING AND SATURDAY MORNING ALONG THE SAN
  FRANCISCO BAY SHORELINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
050 
WWUS76 KMTR 111135
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
335 AM PST FRI JAN 11 2013

CAZ506-507-510-513-516-528-111600-
/O.CON.KMTR.FZ.W.0002.000000T0000Z-130111T1600Z/
/O.CON.KMTR.FZ.W.0003.130112T1000Z-130112T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
335 AM PST FRI JAN 11 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY. 

* TEMPERATURE: WIDESPREAD 20S TO LOWER 30S ARE EXPECTED ACROSS THE
  INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND MONTEREY BAY
  REGION THIS MORNING AND AGAIN EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ508-111600-
/O.CON.KMTR.FR.Y.0002.000000T0000Z-130111T1600Z/
/O.CON.KMTR.FR.Y.0003.130112T1000Z-130112T1600Z/
SAN FRANCISCO BAY SHORELINE-
335 AM PST FRI JAN 11 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY. 

* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S FOR
  MANY LOCATIONS THIS MORNING AND AGAIN EARLY SATURDAY MORNING
  ALONG THE SAN FRANCISCO BAY SHORELINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
315 
WWUS76 KMTR 111553
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
753 AM PST FRI JAN 11 2013

CAZ506-507-510-513-516-528-120800-
/O.EXP.KMTR.FZ.W.0002.000000T0000Z-130111T1600Z/
/O.CON.KMTR.FZ.W.0003.130112T1000Z-130112T1600Z/
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
753 AM PST FRI JAN 11 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SATURDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING. A FREEZE
WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY FOR THE
NORTH BAY VALLEYS AND MOUNTAINS...THE EAST BAY VALLEYS...THE SANTA
CLARA VALLEY...THE SALINAS VALLEY...HOLLISTER VALLEY AND CARMEL
VALLEY.


* TEMPERATURE: WIDESPREAD 20S TO LOWER 30S ARE EXPECTED ACROSS 
  THE INLAND VALLEYS OF THE GREATER SAN FRANCISCO AND MONTEREY 
  BAY REGION THIS MORNING AND AGAIN EARLY SATURDAY MORNING. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

&&

$$

CAZ508-120800-
/O.EXP.KMTR.FR.Y.0002.000000T0000Z-130111T1600Z/
/O.CON.KMTR.FR.Y.0003.130112T1000Z-130112T1600Z/
SAN FRANCISCO BAY SHORELINE-
753 AM PST FRI JAN 11 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST
SATURDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PST SATURDAY FOR THE
SAN FRANCISCO BAY SHORELINE.


* TEMPERATURE: LOWS ARE EXPECTED TO BE IN THE LOWER TO MID 30S 
  FOR MANY LOCATIONS THIS MORNING AND AGAIN EARLY SATURDAY 
  MORNING ALONG THE SAN FRANCISCO BAY SHORELINE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 8, 9:47 PM PST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 8, 9:47 PM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
947 PM PST TUE JAN 8 2013

...MUCH COLDER AIR HEADED FOR THE AREA....

.DISCUSSION...AS OF 9:00 PM PST TUESDAY...MILD DAY ACROSS THE AREA
WITH TEMPS MOSTLY IN THE 60S...TO NEAR 70 DEGREES. SOME NORTH AND
EAST BAY VALLEYS STAYED COOL HOWEVER DUE TO DENSE FOG PERSISTING
THROUGH THE MORNING HOURS. HIGH CLOUDS ARE BEGINNING TO STREAM
ACROSS THE AREA THIS EVENING AND FOG IS ALREADY STARTING TO DEVELOP
IN INLAND VALLEYS AT THIS HOUR.

A STRONG COLD FRONT ASSOCIATED WITH A DEEP UPPER TROUGH IS PROGGED
TO MOVE INTO THE AREA DURING THE DAY WEDNESDAY. THICKNESS VALUES
OVER THE BAY AREA FALL FROM 560 DM THIS EVENING TO NEAR 530 DM
TOMORROW EVENING WHILE 850 MB TEMPS FALL TO AROUND -5C. THE
SOUTHERN HALF OF THE DISTRICT WILL STILL REACH INTO THE UPPER 50S
AND LOW 60S WHILE THE NORTHERN HALF WILL NOT BE ABLE TO REACH
SIMILAR HIGHS BEFORE THE COLD AIR STARTS TO MOVE IN. OVERNIGHT
LOWS WEDNESDAY NIGHT WILL BE MOSTLY IN THE 30S WITH FREEZING TEMPS IN
INLAND VALLEYS.

AS THE UPPER TROUGH DEEPENS THURSDAY AND THICKNESS FALLS TO LESS
THAN 525 DM...HIGHS WILL STRUGGLE TO GET ABOVE 50 AT LOWER
ELEVATIONS WHILE THE MOUNTAINS REMAIN IN THE 30S. OVERNIGHT TEMPS
THURSDAY AND FRIDAY NIGHTS WILL FALL IN THE 20S AND 30S INCLUDING
ALONG THE BAY SHORE. FREEZE PRODUCTS WILL NEED TO BE
CONSIDERED...PARTICULARLY FOR URBAN AREAS REACHING UNUSUALLY COLD
OVERNIGHT LOWS.

MODEL GUIDANCE CONTINUES TO DEPICT THIS SYSTEM BEING FAIRLY DRY OVER
THE AREA. PRECIP IS CURRENTLY ESTIMATED AS LESS THAN A TENTH OF AN
INCH WITH MOST OF THAT CENTERED ALONG THE NORTH BAY COASTAL
MOUNTAINS WEDNESDAY EVENING. CHANCE OF PRECIP WILL CONTINUE
THROUGH THURSDAY NIGHT. THE COLD AIR WILL DESTABILIZE THE
ATMOSPHERE...PARTICULARLY OVER THE COASTAL WATERS WITH THEIR HIGH
HEAT CAPACITY...WITH THE NAM SHOWING UP TO 400-500 J/KG SB CAPE
ALONG THE IMMEDIATE COAST THURSDAY AFTERNOON. THEREFORE SOME
ISOLATED THUNDER POSSIBLE DURING THE DAY THURSDAY.

SNOW LEVELS FALL AS LOW AS 1500-2000 FEET DURING THE DAY THURSDAY.
LITTLE MOISTURE WITH THIS SYSTEM HOWEVER WILL PREVENT SIGNIFICANT
ACCUMULATION. BASED ON QPF NUMBERS DUSTING OF SNOW IS POSSIBLE
ABOVE 1500 FEET...UP TO LESS THAN A INCH ON THE SANTA LUCIA
MOUNTAINS DUE TO OROGRAPHIC ENHANCEMENT.

TEMPERATURES START TO SLOWLY CLIMB UPWARD OVER THE WEEKEND AS THE
COLDEST AIR MOVES EAST. A SHORT WAVE MOVES SOUTH ALONG THE COAST
SATURDAY BRINGING IN A BRIEF CHANCE OF PRECIP. RIDGING DEVELOPS
DURING THE FIRST HALF OF NEXT WEEK RETURNING TEMPS TO NEAR NORMAL
AND KEEPING THE WEATHER DRY.

&&

.AVIATION...AS OF 9:45 PM PST TUESDAY...VFR IS REPORTED AT AREA
TERMINALS. HIGH CLOUDS WERE STREAMING IN OVER THE AREA WHILE LOW
CLOUDS WERE MEANDERING OUT OVER THE OCEAN. VFR CONDITIONS WILL
PREVAIL OVERNIGHT BUT EXPECTATIONS ARE THERE THAT SOME PATCHES OF
FOG WILL DEVELOP VERY LATE AT NIGHT. LOW CLOUDS OVER THE OCEAN
WILL DRIFT TOWARD SHORE VERY LATE AT NIGHT.

VICINITY OF KSFO...VFR WILL CONTINUE OVERNIGHT. LOW CLOUDS ARRIVE
BY 11Z AS WINDS TURN LIGHT ONSHORE. VFR ON WEDNESDAY WITH LATE
SHOWERS ARRIVING.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR WILL CONTINUE THROUGH THE EVE.
MVFR CIGS ARRIVE BY 08Z...IFR CIGS BY 10Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

&&

PUBLIC FORECAST: AC
AVIATION/MARINE: 17

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:22 AM PSTFrost AdvisoryMTRAlameda, Contra Costa, San Mateo, Santa Clara54 hr
Jan 9, 2:59 AM PSTSmall Craft Advisory for Rough BarMTR59 hr
Jan 9, 5:12 AM PSTDense Fog AdvisoryMTRAlameda, Contra Costa, Marin, Napa, Sonoma6 hr
Jan 9, 10:42 AM PSTBeach Hazards StatementMTRAlameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more49 hr
Jan 9, 2:00 PM PSTWinter Weather AdvisoryMTRMonterey, San Mateo, Santa Clara, Santa Cruz26 hr

Nearby

Freeze Warnings in California, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.